Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Born with short gut syndrome. Using medical marijuana for gastrointestinal problems. Concerned about medication side effects

I was born with short gut syndrome, I will be 29 next week. I have been using medical marijuana to treat many life long gastrointestinal issues I have faced. I recently had to discontinue this treatment option, and am on no medications. Medical marijuana alone was incredibly successful, I was the healthiest I ever have been.
I recently have been experiencing constant diarrhea, and have yellowish orange mucousy anal discharge.
I am trying as hard as I can to stay away from prescription medications, as I end up with far too many side effects and was prescribed further medication to great those. When I was on medications last, I was taking between 25-30 pills a day.
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Although there are no studies that show that recreational marijuana use has serious side effects, there are case reports of marijuana use on a recreational basis causing psychological effects and precipitating depression and psychosis. There is also evidence of other medical problems when the marijuana is "dirty" i.e. laced with other chemicals and substances. However that should be the least concern for you since you are using medical marijuana and in the recommended dosages only. I would encourage you to research more on the ill effects of marijuana on the national institute of health website.

I hope this helps. Take care and have a lovely day!
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor